MAUDE Adverse Event Report: SMITH & NEPHEW, INC. AIMER ENDOFEMORAL 6MM OFFSET (GREEN); ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. AIMER ENDOFEMORAL 6MM OFFSET (GREEN); ACCESSORIES,ARTHROSCOPIC
Model Number 014796
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/04/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure the tip of the guide bent.The physician tried to straighten the pointed end but broke it.All pieces were removed from the patient.A backup device was used to complete the procedure.
 
Additional Manufacturer Narrative
Due to no product being returned the complaint could not be confirmed.Evaluation and investigation are not possible.No definitive conclusions can be made without pertinent manufacturing information or a device to evaluate.No further actions can be taken at this time.A review of the device history record shows that this device passed all acceptance criteria and was compliant upon release for distribution.There are no indications to suggest the device did not meet product specifications nor does it allege any product deficiencies upon release into distribution.
 
Additional Manufacturer Narrative
One (b)(4) 6mm offset endofemoral aimer returned.This is a reusable instrument that is three years old.There was only one portion received.The customer¿s photo shows the broken tip portion.The shaft portion returned has a piece of surgical tape attached where the tip may have been, but is it not with the shaft any longer.The u slide channels have dents and material displaced from overtightening of the universal handle with the aimer.The tip break site is 0.065¿ thick.This indicates a moderate amount of force was used to bend/break this area.Excessive force can result in instrument failure.No root cause related to the manufacture of the device was established.Further investigation is not required at this time.

Brand Name
AIMER ENDOFEMORAL 6MM OFFSET (GREEN)
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6750985
Report Number1219602-2017-00824
Device Sequence Number18995947
Product Code NBH
UDI-Device Identifier03596010026316
UDI-Public(01)03596010026316(10)50522116
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number014796
Device Catalogue Number72201716
Device Lot Number50522126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Initial Date Received by Manufacturer 07/04/2017
Supplement Date Received by Manufacturer08/29/2017
02/12/2018
Initial Report FDA Received Date07/28/2017
Supplement Report FDA Received Date08/30/2017
02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR